MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC DC EXTENSION CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC DC EXTENSION CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number DC EXTENSION CABLE
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure using dc extension cable.They observed the vh-3500 jaws activating when only half closed.They removed the device from the table and opened a new kit.The same extension cable was used without an issue.
 
Additional Manufacturer Narrative
Trackwise # (b)(4).The reported device is an oem device, therefore, a lot history review was not applicable.A lot number was not provided and the specific product lot number cannot be identified from a ship history, therefore it is impossible to obtain a certificate of conformance the device was returned for evaluation on (b)(6) 2021.An investigation was conducted on (b)(6) 2021.A visual inspection was conducted.Signs of clinical use and slight evidence of blood was observed on the cable.Both the connector and pigtail connection was observed to be intact, no visual defects were observed.An electrical evaluation was performed.To test the ability of the extension wire to deliver energy, a pre-cautery test was conducted per the instruction for use (ifu).A reference device was also used.The cable was also attached to a hemopro tool, it passed the pre-cautery test; it produced visible steam during several activations over a period of 10 minutes.No specific failure was alleged for the reported device, and we are unable to confirm any failures.
 
Event or Problem Description

Brand Name
DC EXTENSION CABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key11109328
Report Number2242352-2021-00018
Device Sequence Number1115255
Product Code GEI
UDI-Device Identifier00607567700888
UDI-Public00607567700888
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDC EXTENSION CABLE
Device Catalogue NumberVH-3030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight120